MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60PFPS40
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4) as a result of warning letter cms# (b)(4).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Two product samples were received for evaluation.Sample 1 was in new condition in its original packaging.Sample 2 was in used condition without its original packaging.A photograph of the original labeling for sample 2 was also received.A visual inspection was performed.It was observed that the box label and lid label matched for sample 1.The unit inside the tray was inspected and it was confirmed that the unit matched printed information on the label.No discrepancies were found.Sample 2 was measured with a calibrated ruler and it was confirmed that the length was within specification.A review of the manufacturing process for was conducted by quality engineer in order to verify that there are no situations or practices that could create the event.No discrepancies were found.The root cause of the reported issue could not be confirmed during evaluation; however, the most probable root cause is that a unit was found without identification and placed with material with the incorrect lot number.Actions were taken to mitigate the reported issue: the relevant procedure was updated to include a message at the beginning of the procedure instructing to scrap any material found without identification.A service request was generated in order to avoid handling material without identification in the area and the personnel was trained.
 
Event or Problem Description
It was reported that on the outside of the box, the lot number indicates the flange should be straight.When the trach was opened, it was noted that the flange was v-shaped instead.No patient injury was reported.

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15698355
Report Number3012307300-2022-26494
Device Sequence Number8228826
Product Code JOH
UDI-Device Identifier15021312516838
UDI-Public15021312516838
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/09/2024
Device Model Number60PFPS40
Device Catalogue Number60PFPS40
Device Lot Number3741727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Initial Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown